Growth induced curve dynamics for filamentary micro-organisms

Alain Goriely, György Károlyi, Michael Tabor

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

The growth of filamentary micro-organisms is described in terms of the geometry of evolving planar curves in which the dynamics is determined by an underlying growth process. Steadily propagating tip shapes in two and three dimensions are found that are consistent with experimentally observed growth sequences.

Original languageEnglish (US)
Pages (from-to)355-366
Number of pages12
JournalJournal of Mathematical Biology
Volume51
Issue number3
DOIs
StatePublished - Sep 2005

Fingerprint

Microorganisms
microorganisms
Planar Curves
Curve
Growth Process
Growth
Three-dimension
Two Dimensions
Geometry
geometry

ASJC Scopus subject areas

  • Agricultural and Biological Sciences (miscellaneous)
  • Mathematics (miscellaneous)

Cite this

Growth induced curve dynamics for filamentary micro-organisms. / Goriely, Alain; Károlyi, György; Tabor, Michael.

In: Journal of Mathematical Biology, Vol. 51, No. 3, 09.2005, p. 355-366.

Research output: Contribution to journalArticle

Goriely, Alain ; Károlyi, György ; Tabor, Michael. / Growth induced curve dynamics for filamentary micro-organisms. In: Journal of Mathematical Biology. 2005 ; Vol. 51, No. 3. pp. 355-366.
@article{b20703534c404c329d65816934ec8dbc,
title = "Growth induced curve dynamics for filamentary micro-organisms",
abstract = "The growth of filamentary micro-organisms is described in terms of the geometry of evolving planar curves in which the dynamics is determined by an underlying growth process. Steadily propagating tip shapes in two and three dimensions are found that are consistent with experimentally observed growth sequences.",
author = "Alain Goriely and Gy{\"o}rgy K{\'a}rolyi and Michael Tabor",
year = "2005",
month = "9",
doi = "10.1007/s00285-005-0328-4",
language = "English (US)",
volume = "51",
pages = "355--366",
journal = "Journal of Mathematical Biology",
issn = "0303-6812",
publisher = "Springer Verlag",
number = "3",

}

TY - JOUR

T1 - Growth induced curve dynamics for filamentary micro-organisms

AU - Goriely, Alain

AU - Károlyi, György

AU - Tabor, Michael

PY - 2005/9

Y1 - 2005/9

N2 - The growth of filamentary micro-organisms is described in terms of the geometry of evolving planar curves in which the dynamics is determined by an underlying growth process. Steadily propagating tip shapes in two and three dimensions are found that are consistent with experimentally observed growth sequences.

AB - The growth of filamentary micro-organisms is described in terms of the geometry of evolving planar curves in which the dynamics is determined by an underlying growth process. Steadily propagating tip shapes in two and three dimensions are found that are consistent with experimentally observed growth sequences.

UR - http://www.scopus.com/inward/record.url?scp=24344481368&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=24344481368&partnerID=8YFLogxK

U2 - 10.1007/s00285-005-0328-4

DO - 10.1007/s00285-005-0328-4

M3 - Article

C2 - 15868190

AN - SCOPUS:24344481368

VL - 51

SP - 355

EP - 366

JO - Journal of Mathematical Biology

JF - Journal of Mathematical Biology

SN - 0303-6812

IS - 3

ER -